Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 117, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 24, 2011, 6:23 PM CDT for Marshall County, Minnesota. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2011, 6:23 PM CDT (23:23 UTC)
- Expired
- Jul 24, 2011, 7:30 PM CDT
- In force
- 67 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Marshall County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 118 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 11.4 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
663
WUUS53 KFGF 242323
SVRFGF
MNC089-250030-
/O.NEW.KFGF.SV.W.0117.110724T2323Z-110725T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
623 PM CDT SUN JUL 24 2011
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MARSHALL COUNTY IN NORTHWEST MINNESOTA...
* UNTIL 730 PM CDT
* AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 6 MILES
NORTHEAST OF STEPHEN...OR 29 MILES EAST OF GRAFTON...MOVING TO THE
SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ENGLUND AROUND 630 PM CDT.
FLORIAN AROUND 635 PM CDT.
OLD MILL STATE PARK AROUND 645 PM CDT.
VIKING AND NEWFOLDEN AROUND 705 PM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM
INCLUDE MIDDLE RIVER AND HOLT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DURING THUNDERSTORMS YOU SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT
STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES.
&&
LAT...LON 4839 9587 4818 9644 4846 9690 4854 9685
4854 9678
TIME...MOT...LOC 2323Z 296DEG 26KT 4848 9672
WIND...HAIL 60MPH 1.00IN
$$
JR1 follow-up statement
381 WWUS53 KFGF 242342 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 642 PM CDT SUN JUL 24 2011 MNC089-250030- /O.CON.KFGF.SV.W.0117.000000T0000Z-110725T0030Z/ MARSHALL MN- 642 PM CDT SUN JUL 24 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL MARSHALL COUNTY IN NORTHWEST MINNESOTA UNTIL 730 PM CDT... AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 4 MILES EAST OF FLORIAN...OR 27 MILES NORTHWEST OF THIEF RIVER FALLS...MOVING TO THE SOUTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NEWFOLDEN AROUND 700 PM CDT. VIKING AROUND 705 PM CDT. MIDDLE RIVER AROUND 710 PM CDT. HOLT AROUND 720 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. && LAT...LON 4844 9674 4853 9671 4839 9587 4818 9644 TIME...MOT...LOC 2342Z 296DEG 26KT 4842 9653 $$ JR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:26 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 24, 3:26 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 326 PM CDT SUN JUL 24 2011 .SHORT TERM...TONIGHT THROUGH WEDNESDAY PRIMARY FORECAST CHALLENGE CONCERNS NEAR-TERM THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE. GFS/NAM/ECMWF IN GOOD AGREEMENT AND WILL USE A MODEL BLEND FOR THIS FORECAST PACKAGE. LATEST HRRR AND SPC 4 KM WRF SEEM TO HAVE A REASONABLE HANDLE ON CURRENT CONVECTION... SO WILL LEAN TOWARDS THEIR OUTPUT IN THE NEAR-TERM. ENHANCED CU FIELD AND WIDELY SCATTERED STRONGER THUNDERSTORMS HAVE DEVELOPED ALONG A DICKINSON TO CARRINGTON LINE...COINCIDENT WITH STRONGEST LOW-LEVEL MOISTURE FLUX CONVERGENCE. SPC MESOANALYSIS SHOWS AN UNCAPPED ATMOSPHERE WITH 2000 TO 3000 J/KG OF SURFACE BASED CAPE AND 0 TO 6 KM BULK SHEAR IN THE 50 TO 60 KT RANGE WITH THESE STORMS. HIGH RESOLUTION MODELS SUGGEST THIS LINE WILL SLOWLY MOVE EAST-SOUTHEASTWARD THIS AFTERNOON AND EVENING. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 03 UTC TONIGHT WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WIND...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT GIVEN FAVORABLE DIRECTIONAL SHEAR PROFILES. BEST UPPER LEVEL SUPPORT FOR ADDITIONAL STORM DEVELOPMENT TONIGHT IS ALONG THE CANADIAN BORDER IN AREA OF ENCHAINED CU. UPPER JET ACROSS SOUTHWEST ONTARIO IS IN EXCESS OF 90 KTS AND IF RIGHT ENTRANCE REGION OF THIS FEATURE CAN INTERACT WITH LOW-MID LEVEL CONVERGENCE AND HIGHER MOISTURE...MAY SEE ADDITIONAL STORMS DEVELOP ACROSS FAR NORTHEAST ND AND NORTHWEST MN. WILL MONITOR THE SITUATION. STORMS SHOULD DISSIPATE WITH CLEARING SKIES AFTER 06 UTC TONIGHT AND WITH LIGHT WINDS...MORNING LOWS SHOULD DROP INTO THE UPPER 50S TO LOWER 60S. MONDAY LOOKS TO BE DRY AND WARMER WITH HIGHS INTO THE LOWER 80S AS SURFACE HIGH PRESSURE REASSERTS ITSELF ACROSS THE REGION. ATTENTION THEN TURNS TO TUESDAY AND TUESDAY NIGHT. A STRONG SHORT- WAVE WILL EXIT THE NORTHERN ROCKIES AND MOVE INTO THE NORTHERN PLAINS BY TUESDAY AFTERNOON. DIFFERENCES EXIST BETWEEN MODELS WITH RESPECT TO MESOSCALE DETAILS. HOWEVER...THE OVERALL SET-UP APPEARS SIMILAR TO THAT OF LAST SATURDAY MORNING/S MCS/BOW ECHO AS A 40 TO 50 KT LOW-LEVEL JET INTERACTS WITH SEVERAL THOUSAND JOULES OF CAPE AND AROUND 60 KTS OF BULK SHEAR. STAY TUNED...BUT TUESDAY COULD BE QUITE ACTIVE. LINGERING SHOWERS AND STORMS ARE POSSIBLE THROUGH THE DAY ON WEDNESDAY BEHIND THE DEPARTING CONVECTIVE COMPLEX FROM TUESDAY... BUT MOST AREAS SHOULD REMAIN DRY FOR A MORE TRANQUIL WEATHER DAY. .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY MODELS INITIALIZED WELL THIS RUN AND REMAIN IN GENERAL AGREEMENT SO WENT WITH A BLENDED SOLN FOR THIS PACKAGE. A FAIRLY BROAD RIDGE IS EXPECTED TO REMAIN IN PLACE OVER THE AREA WITH SOUTHWESTERLY FLOW ALOFT. HOWEVER...EXPECT TO SEE A FEW WEAK SHORT WAVES CROSS THE AREA BRINGING CHANCES FOR -SHRA/-TSRA. OTHERWISE...THE OVERALL PATTERN IS EXPECTED TO STAY TRANQUIL WITH TEMPS REMAINING NEAR SEASONAL NORMS. && .AVIATION... CONDITIONS SHOULD REMAIN VFR WITH A SLIGHT CHANCE FOR SOME ISOLATED THUNDER THIS AFTERNOON AT SITES WEST OF THE RED RIVER...BUT NOT ENOUGH TO INCLUDE IN TAFS ATTM. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && ROGERS/HOPKINS
Hazardous weather outlook, Jul 24, 3:37 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 337 PM CDT SUN JUL 24 2011 NDZ024-026>030-038-039-049-252045- EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM- 337 PM CDT SUN JUL 24 2011 ...SEVERE THUNDERSTORM WATCH 681 IN EFFECT UNTIL 10 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS PORTIONS OF EASTERN NORTH DAKOTA...SOME OF WHICH MAY BE SEVERE. THE PRIMARY THREATS ARE LARGE HAIL AND DAMAGING WIND...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A POTENT SYSTEM WILL MOVE THROUGH THE REGION TUESDAY AND TUESDAY NIGHT. STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE TUESDAY AFTERNOON AND TUESDAY NIGHT. IN ADDITION...LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON AND EVENING AND MAY BE NEEDED AGAIN TUESDAY NIGHT. MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-052>054- 252045- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-SARGENT-RICHLAND- WESTERN WALSH- 337 PM CDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS PORTIONS OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA...SOME OF WHICH MAY BE STRONG WITH SMALL HAIL AND GUSTY WIND. IF STORMS BECOME MORE ORGANIZED...THEN A FEW SEVERE STORMS CANNOT BE RULED OUT IN NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A POTENT SYSTEM WILL MOVE THROUGH THE REGION TUESDAY AND TUESDAY NIGHT. STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE TUESDAY AFTERNOON AND TUESDAY NIGHT. IN ADDITION...LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...AND AGAIN TUESDAY NIGHT. ROGERS
In the hours before
Special weather statement, Jul 24, 5:10 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 510 PM CDT SUN JUL 24 2011 NDZ027-242315- GRAND FORKS ND- 510 PM CDT SUN JUL 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAND FORKS COUNTY UNTIL 615 PM CDT... AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR LARIMORE...OR 26 MILES WEST OF GRAND FORKS...MOVING TO THE EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN. THE STORM WILL BE NEAR... ARVILLA AROUND 525 PM CDT. GRAND FORKS AFB AND EMERADO AROUND 540 PM CDT. MEKINOCK AROUND 545 PM CDT. MANVEL AROUND 605 PM CDT. FOR MOTORISTS ON INTERSTATE 29...THE STORM WILL BE BETWEEN...MILE MARKER 134 AROUND 610 PM CDT...AND MILE MARKER 152 AROUND 605 PM CDT... THE STORM MAY INTENSIFY...ALSO A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JR
Special weather statement, Jul 24, 5:30 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 530 PM CDT SUN JUL 24 2011 MNZ004-005-007-008-242330- EAST MARSHALL MN-KITTSON MN-ROSEAU MN-WEST MARSHALL MN- 530 PM CDT SUN JUL 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARSHALL...SOUTHWESTERN ROSEAU AND SOUTHEASTERN KITTSON COUNTIES UNTIL 630 PM CDT... AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 8 MILES WEST OF GREENBUSH...OR 29 MILES SOUTHWEST OF ROSEAU...MOVING TO THE SOUTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... GREENBUSH AROUND 545 PM CDT. STRATHCONA AROUND 605 PM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JR
Special weather statement, Jul 24, 5:42 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 542 PM CDT SUN JUL 24 2011 NDZ026>030-242345- GRAND FORKS ND-GRIGGS ND-NELSON ND-STEELE ND-TRAILL ND- 542 PM CDT SUN JUL 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TRAILL...NORTHERN STEELE...SOUTHEASTERN NELSON...EXTREME NORTHEASTERN GRIGGS AND SOUTHERN GRAND FORKS COUNTIES UNTIL 645 PM CDT... AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 9 MILES EAST OF MCVILLE...OR 44 MILES WEST OF GRAND FORKS...MOVING TO THE EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... LOGAN CENTER AROUND 555 PM CDT. NORTHWOOD AND GOLDEN LAKE AROUND 615 PM CDT. HATTON AROUND 630 PM CDT. PORTLAND AND HOLMES AROUND 640 PM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JR
Special weather statement, Jul 24, 5:52 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 552 PM CDT SUN JUL 24 2011 MNZ001-013>015-NDZ027-242345- EAST POLK MN-GRAND FORKS ND-PENNINGTON MN-RED LAKE MN-WEST POLK MN- 552 PM CDT SUN JUL 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POLK...EASTERN GRAND FORKS...RED LAKE AND WESTERN PENNINGTON COUNTIES UNTIL 645 PM CDT... AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR EAST GRAND FORKS...OR NEAR GRAND FORKS...MOVING TO THE EAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN. THE STORM WILL BE NEAR... FISHER AND DAVIDSON AROUND 600 PM CDT. SHERACK AND KEY WEST AROUND 605 PM CDT. CROOKSTON AND EUCLID AROUND 615 PM CDT. HUOT...GENTILLY AND DOROTHY AROUND 625 PM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JR
Special weather statement, Jul 24, 6:05 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 605 PM CDT SUN JUL 24 2011 MNZ004-005-007-008-250000- EAST MARSHALL MN-KITTSON MN-ROSEAU MN-WEST MARSHALL MN- 605 PM CDT SUN JUL 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARSHALL...EXTREME SOUTHWESTERN ROSEAU AND SOUTHEASTERN KITTSON COUNTIES UNTIL 700 PM CDT... AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 8 MILES NORTH OF STEPHEN...OR 25 MILES NORTHEAST OF GRAFTON...MOVING TO THE EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... STEPHEN AROUND 615 PM CDT. ARGYLE AROUND 630 PM CDT. ENGLUND AROUND 640 PM CDT. FLORIAN AROUND 645 PM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JR
Special weather statement, Jul 24, 6:19 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 619 PM CDT SUN JUL 24 2011 NDZ028-029-038-039-250000- BARNES ND-CASS ND-GRIGGS ND-STEELE ND- 619 PM CDT SUN JUL 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STEELE...SOUTHEASTERN GRIGGS...NORTHWESTERN CASS AND NORTHEASTERN BARNES COUNTIES IN SOUTHEAST NORTH DAKOTA UNTIL 700 PM CDT... AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 13 MILES SOUTH OF COOPERSTOWN...OR 24 MILES NORTH OF VALLEY CITY...MOVING TO THE EAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... SIBLEY AROUND 625 PM CDT. LUVERNE AROUND 630 PM CDT. PILLSBURY AND BLABON AROUND 640 PM CDT. SHERBROOKE...HOPE AND COLGATE AROUND 645 PM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JR
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 3:35 AM CDT | Dense Fog Advisory | FGF | Kittson, Marshall, Polk | 5 hr |
| Jul 24, 6:46 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Marshall, Pennington | 59 min |
| Jul 24, 6:59 PM CDT | Tornado Warning | FGF | Marshall, Pennington, Polk, Red Lake | 46 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.